Ropinirole withdrawal

I have been treated for my RLS with one kind of med after another since I was about 40. I am now 74. Currently I take 2 mg. of ropinirole plus 1200 mg. of neurontin one-and-a-half hours before bedtime. Since I've been on a Parkinson med (first mirapex and now ropinirole) I have had chronic urinary tract infections. While my doctors don't think the uti's are caused by the drug I suspect that there is some reason to think otherwise. In addition, I am having considerable augmentation occurring. I very much would like to get off the ropinirole and not take any dopamine agonists thereafter.

Most recently I have been taking a low dose of oxycodone along with the ropinirole and neurontin in the hopes I could taper off the ropinirole. Unfortunately it hasn't been an easy course. I wonder if there are some who use this website who have been successful in weaning off ropinirole. If so, how have you done it and what, if anything, are you taking now to manage your restless legs. I look forward to hearing from you.

8 Replies

oldestnewest
  • Morning to you,when I was on the Dophamine meds I went from one to the other now on Tramodol I just went from one to the other no weaning off no probs,I am getting on well with them and only take 2 tabs 50mg and2 Co-Beneldopa at night,I hope I never have to go on a Dophamine tab again. Doc put me on Clonazepam they put me in hospital found out it was the tabs had given me a water infection. I have had Ropinorole,Pramepixal ,Requip ,Gabapentin, and about six more but never had to wean of any. Good luck

  • Thank you, Beady, for sharing your experience with meds. You've had quite a journey as have so many of us with restless legs. Both my mother and grandfather had them and I saw as a child what misery mother experienced. Now I understand it more fully. Again, thanks for your reply.

  • Hi

    I would like to get off Ropinirole like you - I'm sure it causes augmentation and I am going to get Gabapentin. At first my doc says take it with Ropinirole then try to taper that off. I also take Tramadol which helps a lot, and a small dose of Clonazepam at night to help me sleep. Keeping fingers crossed the Gabapentin might work as often afternoons and evenings are hell. Don't know if this helps you- guess we have to keep trying different combinations. Good luck and if it helps- you are not alone.

  • I hope the Gabapentin works for you. I think you are right when you say we have to keep trying to find the best combination to alleviate the restless leg symptoms.

  • If yo are already getting Augmentation then one would imagine stopping the agonist would be easier as symptoms would decrease. Just the withdrawal symptoms as such. haven't read the link but:

    healthunlocked.com/rlsuk/po...

    It comes from a reasonable source :)

    Taper off slowly with help of GP seems order of hte day - just have something to replace it to combat the RLS such as the oxycodone, (albeit in a higher dose).

    Good luck and let us know how you get on.

  • Raffs, thank you for the link you gave. I have spent time looking at the various posts and info on the site. Most useful.

  • Glad to be of help, just remember to put the cash in the card :)

  • I have been on every medicine they make for my restless legs, the neupro patches helped the best. But, had to go off them after two months because they caused burns, so now I have scars all over my upper body. I was put back on Ropinrole but higher dosage. Now I am on so many other medications for my back, knees and hands (flexril, sulindac, tramadol, lortab, clonazpam, gabapentin) and my restless legs were lessened so I thought I would wean myself off the Ropinrole. So for two weeks I went from from 2 tablets to 1, the the next two weeks one every other night. Hey, it works, felt great for a couple of months. Then my restless legs came back twice as bad as before. It was painful for my husband to watch and it wasn't just my legs but my arms too. I am now back to Ropinrole plus all of my other medications.

    I did have a period about a year ago when even with my medications my restless legs was bad (I was on the largest dosage of everything that I took and there was nothing else to give me), but my wonderful sleep medicine doctor just had researched an article and contacted me and said that the anti depression pill I had been on a couple months could be interfering with the Ropinrole. Sure enough it was on the list from the article. my personal physician took me off it and started me on another and my restless legs settled down. After this was when I decided to start the weaning off process of he Ropinrole which was a bad idea. Thanks

You may also like...